MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CS-15854-E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "when the user attempted to flush the catheter after placement, leak was confirmed near the junction hub.Therefore, the catheter was removed and replaced with a new kit (lot#: unknown).No injury to the patient occurred".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4) the report of a leaking catheter body was confirmed through complaint investigation of the returned sample.The customer returned one, 4-lumen cvc for analysis.Signs-of-use in the form of biological material were observed inside the extension lines.After failing functional testing, a leak was observed on the catheter body.Microscopic examination confirmed that the edges of the hole were straight and uniform which is indicative of contact with sharps.The hole on the catheter body measured 86mm via calibrated ruler from the juncture hub.The catheter body total length measured 221mm via calibrated ruler, which was within the specification limits of 207mm-227mm per the catheter product drawing.The catheter body outer diameter measured 2.90mm via calibrated caliper, which was within the specification limits of 2.87mm-2.97mm per the catheter body extrusion product drawing.Functional inspection was performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The catheter body was occluded at the distal end and all four extension lines were flushed with a lab inventory syringe.When flushing the medi a1 lumen (gray hub), water was observed leaking from a hole on the catheter body.No leaks were noted when flushing any of the other three extension lines.The ifu provided with the kit informs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".A device history record review was performed, and no relevant findings were identified.Microscopic examination confirmed that the edges of the hole were straight and uniform which was indicative of contact with sharps.Therefore, based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).In section d provided the full udi # **udi related data quality updates only**.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18401644
Report Number3006425876-2023-01283
Device Sequence Number11754036
Product Code DQY
UDI-Device Identifier00801902102171
UDI-Public(01)00801902102171(11)220531(17)260930(10)71F22E7639(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberCS-15854-E
Device Lot Number71F22E7639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer01/19/2024
Not provided
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/22/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown